Doctor insights on:
Is Allegra Considered An Antibiotic
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
How long do I have to wait to take Allegra (fexofenadine) after I have taken an antibiotic? Thank you
Yes: They should not affect each other.Get a more detailed answer ›
Every morning I wake up with a single cough with white sputum the pharmacist said it is an infection and recommended allegra as an antibiotic?
I have allergies year round and after 2 - 3 mos I flare up and get allergy infections. It's getting worse as o get older and I try all da over da counter but nothing works! I'm on antibiotics now and ALLEGRA D which ALLEGRA D is the only thing I haven't
Path toward relief: 1) Identify allergies. Sounds like you have both year-round and seasonal sensitivities and knowing good avoidance strategies is a first step. Given the severity it is time to visit an Allergist. 2) determine if allergy is the only cause of rhinitis for you. 3) Find the right combination of medications that will work (it is there) and/or consider desensitizing immunotherapy (allergy shots) ...Read more
I have lost my sense of smell for almost 2 years, how can I get it back? I have been on antibiotics every few weeks, I take dulera inhaler, veramist nasal spray, allegra and a decongestant every day. I started to take 3 types of homeopathic meds from sinu
Your: Your olfactory nerves may be permanently damaged. You need to be evaluated by an ent. Go to www. Entnet. Org to find an ENT near you. ...Read more
A 6 year old female has severe clear mucus causing coughing and vomiting of mucus. It has been ongoing since august. Tried all over-the-counter medicines and antibiotics. We've been to the doctor and tried benadryl, musinex, nasonex, allegra and claratin
Continuous sore throat, even after antibiotics. Sneezing and water down my throat, I've even taken allegra (fexofenadine) and zyrtec but sore begins again.
Various causes: Most likely causes: post nasal drip from overwhelming allergies and/or chronic sinusitis rx with wrong antibiotic and/or relatively silent reflux. Combination of above is likely. Suggest sinus ct, elevate head of bed (not pillows, but incr hob), GI empty at bedtime, poss. Around the clock very aggressive acid control (antigerd need be done>3mos), more aggress. Antiallrgy tx incl nasal csteroid. ...Read more
Taking 3 medications in one day. X fexofenadine (allergy tablet) 2x panadol (painkillers) 3x amoxil (amoxicillin) (antibiotics). Is this ok?
Yes: Those 3 meds can be used together, and often are. ...Read more
Many reasons.: Allegra is an antihistamine which can be used for itching of the skin, nose, eyes. It is mainly used to treat allergic reactions and to relieve seasonal allergic eye and nose symptoms. It is not very effective for nasal congestion unless used with another medication such as a nasal steroid or oral decongestant. ...Read more
Yes you can: Yes you can. There are no significant interactions between the 2 medications. Allergra normally does not cause severe side effects or interactions with other medications. ...Read more
Depends: All 3 of the mentioned new generation antihistamines (zyrtec, allegra, (fexofenadine) clarinex) are effective for treating allergic rhinitis and hives. What's interesting is that each individual person may respond better to one over the other. While every allergist probably has his/her favorite, truth is...They all work. If not happy with one, try a different one! ...Read more
Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. On the other hand, there is probably no harm either. If symptoms are not controlled with antihistamines, see your doctor to confirm your diagnosis and get appropriate treatment. ...Read more
Not advisable: I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antihistamines for the treatment of allergies. If one of these alone is not helping, sometimes switching to the other one is helpful. If none of these remedies work, then consultation with your doctor or allergist would be appropriate. ...Read more
Depends: Both Allegra and Claritin (loratadine) are antihistamines. They also come as "d" products which means they also contain a decongestant. The d products should not be taken more than prescribed. The antihistamine products are sometime recommended to be taken on the same day in the case of hives not controlled by only one. This should only be at the recommendation of your physician. ...Read more
Not recommended: Those are both drugs of the same classification, antihistamines. They should not be taken together, one or the other. If you need more help with your allergies, you should see your primary care doctor, an allergist, or an ENT allergist. There are many other rx that can be used. You could benefit from allergy testing and a detailed nasal and sinus exam. ...Read more